Skip to main content

Jacobian Pairs of Two Rational Polynomials are Automorphisms


It is shown that a polynomial map F = (P, Q) of ℂ2 is a polynomial automorphism of ℂ2 if J(P, Q) := P x Q y P y Q x c ≠ 0 and, in addition, both of polynomials P and Q are rational, i.e., the generic fibers of P and of Q are irreducible rational curves.

This is a preview of subscription content, access via your institution.


  1. Barth, W., Peters, C., van de Ven, A.: Compact Complex Surfaces. Ergebnisse der Mathematik und ihrer Grenzgebiete (3), vol. 4. Springer, Berlin (1984)

    Google Scholar 

  2. Artal Bartolo, E., Cassou-Nogues, P., Maugendre, H.: Quotients Jacobiens d’applications polynomiales. Ann. Inst. Fourier 53, 399–428 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  3. Van den Essen, A.: Polynomial automorphisms and the Jacobian conjecture. Progress in Mathematics 190. Basel, Birkhauser (2000)

    Book  Google Scholar 

  4. Friedland, Sh.: Monodromy, differential equations and the Jacobian conjecture. Ann. Polon. Math. 72, 219–249 (1999)

    MathSciNet  MATH  Google Scholar 

  5. Griffiths, P., Harris, J.: Principles of Algebraic Geometry. Wiley, New York (1978)

    MATH  Google Scholar 

  6. Heitmann, R.: On the Jacobian conjecture. J. Pure Appl. Algebra 64, 36–72 (1990), and Corrigendum ibid. 90, 199–200 (1993)

    Article  MathSciNet  Google Scholar 

  7. Jelonek, Z.: The set of points at which a polynomial map is not proper. Ann. Polon. Math. 58, 259–266 (1993)

    MathSciNet  MATH  Google Scholar 

  8. Kaliman, Sh.: On the Jacobian conjecture. Proc. Am. Math. Soc. 117, 45–51 (1993)

    Article  MathSciNet  MATH  Google Scholar 

  9. Keller, O.: Ganze Cremona-Transformatione. Monatsh. Math. Phys. 47, 299–306 (1939)

    Article  MathSciNet  Google Scholar 

  10. Le, D.T., Weber, C.: Polynômes à fibres rationnelles et conjecture Jacobienne 2 variables. C.R. Acad. Sci. Paris Sr. I Math. 320, 581–584 (1995)

    MATH  Google Scholar 

  11. Némethi, A., Sigray, I.: On the monodromy representation of polynomial maps in n variables. Stud. Sci. Math. Hung. 39, 361–367 (2002)

    MATH  Google Scholar 

  12. Neumann, W., Norbury, P.: Nontrivial rational polynomials in two variables have reducible fibres. Bull. Aust. Math. Soc. 58, 501–503 (1998)

    Article  MathSciNet  MATH  Google Scholar 

  13. Van Chau, N.: Non-zero constant Jacobian polynomial maps of ℂ2. Ann. Pol. Math. 71, 287–310 (1999)

  14. Van Chau, N.: Two remarks on non-zero constant Jacobian polynomial maps of ℂ2. Ann. Pol. Math. 82, 39–44 (2003)

  15. Van Chau, N.: Note on the Jacobian condition and the non-proper value set. Ann. Pol. Math. 84, 203–210 (2004)

  16. Van Chau, N.: A note on the plane Jacobian conjecture. Ann. Pol. Math. 105, 13–19 (2012)

  17. Razar, M.: Polynomial maps with constant Jacobian. Israel J. Math. 32, 97–106 (1979)

    Article  MathSciNet  MATH  Google Scholar 

  18. Varchenko, A.N.: Theorems on the topological equisingularity of families of algebraic varieties and families of polynomial mappings. (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 36, 957–1019 (1972)

    Google Scholar 

  19. Vistoli, A.: The number of reducible hypersurfaces in a pencil. Invent. Math. l12, 247–262 (1993)

    Article  MathSciNet  Google Scholar 

Download references


This paper is written in memory of my great friend, Professor Carlos Gutierrez, who spend to me valuable helps and encouragements in a long time when I work in ICMC, University of Sao Paulo, Sao Carlos, Sao Paulo, Brazil. We would like to thank Professor Pierrette Cassou-Nogu`es for many valuable discussions and the referees for their useful comments and corrections which helped to improve the manuscript.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Nguyen Van Chau.

Additional information

In memory of Professor Carlos Gutiérrez

The author was partially supported by Vietnam National Foundation for Science and Technology Development (NAFOSTED) grant 101.04-2014.23, VAST-JSPS and VIASM.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Van Chau, N. Jacobian Pairs of Two Rational Polynomials are Automorphisms. Vietnam J. Math. 42, 401–406 (2014).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification (2010)